Results 1 to 2 of 2
Paxil to Lexapro Question
  1. #1
    Paxiluser is offline New Member
    Join Date
    Jan 2010
    Posts
    1

    Default Paxil to Lexapro Question

    Hey, I'm 25, I got on Paxil (20 MG) in late 2006, I wasn't hardcore depressed, I just felt a little down and had some anxiety. Paxil has worked very well for my depression and anxiety. However, I began gaining weight. I could never gain weight, was skin and bones, and before taking paxil I weighed 140. I currently weight 190. I looked up info on Paxil causing weight gain, and it seems to be common. I began weening off Paxil for a couple weeks in 2007 or 2008, and I began losing the weight, but I felt so sick that I had to get back on it. My weight has remained the same for a while at 190, but I saw that Lexapro is just as good as Paxil and has the least amount of weight gain. Can someone tell me if that is true? And if anyone has made this same transition, can you tell me how good or bad the transition was? Thanks.

  2. #2
    outofanswers01 is offline New Member
    Join Date
    Jan 2010
    Location
    Texas
    Posts
    9

    Default

    Hey there... This answer is solely based on my own personal history and has nothing to do with any "documented" information- I just wanted to mention this!

    I have been on both Paxil and Lexapro- While on Paxil, I did gain weight, about 10lbs although I was only on that for about 3 months. I noticed with Paxil the side effects kept me so distracted that if I stopped and thought about it, the depression really never felt resolved or lifted. One of the strange side effects I had with Paxil was that I couldn't stop yawning to save my life. It was a very strange side effect- I also couldn't stay awake. I was falling asleep in meetings at work, sitting down in front of the tv, while eating...you name it. I eventually went off Paxil and tried to handle things on my own. I personally think staying away from anti-depressants is wise since they effect your brain so much. Also, there are so many other natural things, if you have patience and your safety isn't at stake, that you can do.

    About 6 years later I had a major crisis happen in my life and I went downhill fast, depression wise and now also had to deal with anxiety on top of this. I had PTSD and had a suicide attempt after I was violently violated in my home one evening. I went on Lexapro immediately and felt immediate results. I was on this drug for about 3 years. I will say that I noticed I couldn't and didn't want to ever cry- I'm not sure if that's good or bad! My family use to tell me they wished they were "strong" like me because although I could still show emotion, I never got very weepy or teary eyed about much. I was put in the hospital for 10 days and forgot to mention I was on Lexapro and didn't think it was that big of a deal (at the time) to just stop taking it. I didn't notice any horrible withdraw but of course I was on a pain pump at the time so I probably couldn't! That's just physical withdraw I am referring to. Now, regarding mental withdraw- I suddenly felt emotions that had been "blocked" for 3 years and the tears came rushing in and constant for awhile. I'd say once I went off Lexapro it took me a good 6 months to rebalance all of my feelings mentally. It was like learning how to control my emotions all over again. It was very strange for me to go through this- I would cry at everything- from a McDonalds commercial full of geriatrics to a beautiful sunset or a newborn baby. It was too much though.

    I have since heard many horrible things about Lexapro so you may want to research the heck out of it before you switch from something that IS working for you. I did try to stop Lexapro about 18 months into it and take Welbutrin to help me combat smoking but Welbutrin made my heart race terribly so I couldn't take it.

    Just my 2 cents! I know it's not an easy decision- I also know the weight gain is depressing in itself. It's all a tradeoff. I am on a different type (not depression) medicine for my Crohn's disease and that alone makes me gain weight. For a woman, that's so difficult. I can only hope that one day when I am medicine free, if that day comes, that the weight will come off then. For now, it's all about one day at a time!

    Good luck with your choice!!

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22